MAUDE Adverse Event Report: CAREFUSION, INC LUMBAR PUNCTURE TRAY ADULT 20G X 3.5 DP-4301C; LUMBAR PUNCTURE TRAY (ADULT & PEDIATRIC)

CAREFUSION, INC LUMBAR PUNCTURE TRAY ADULT 20G X 3.5 DP-4301C; LUMBAR PUNCTURE TRAY (ADULT & PEDIATRIC)
Model Number 4301C
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/20/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pr (b)(4) initial emdr submission.A follow up emdr will be submitted if additional information becomes available.(b)(4).
 
Event or Problem Description
It was reported by the health professional that there is not a good seal between the manometer and stop-cock causing leakage of spinal fluid.Provided: we need to log a q-pulse for the lumbar puncture trays that are not providing a good seal with the manometer and stop-cock during a procedure.So far, every lot number has been a problem.I have at least 10 kits that cannot be used.Also we do not want anymore from the csc.This is just a new lot number in a series of lot numbers with the same problem.I need a new product from a different vendor/manufacturer.The manometer does not seal well into the stop cock and then spinal fluid is leaking causing an erroneous reading for fluid pressure.(b)(6) hospital (b)(4) will have to stop performing these procedures if we cannot get some resolution to this problem.The below lot has been identified as not sealing when using the stop-cock inside the kit.This results in a loss of pressure and fluid leaking everywhere.It has been reported to the vendor as a product failure.It was reported by the health professional that there is leakage of spinal fluid at the connection point at the stopcock which does not seal properly.Both of these lot numbers have been pulled from x ray.When the pressure gage is connected to the tubing from the spinal needle and the spinal fluid begins to flow, it drips from the connection point at the stopcock onto the floor exposing everyone to spinal fluid.This does create patient harm due to loss of pressure for an accurate spinal fluid pressure reading.So the physicians are not receiving accurate information.Therefore this may affect the treatment for the patient.We do have a tray with this last lot number.We continue to have additional lots where the tube does not seal when placed in the stop cock.Lot# 0001415850 is having the same problem.
 
Additional Manufacturer Narrative
(b)(4).Follow-up emdr for device evaluation: one sample was provided to our quality team for investigation.During inspection simulated leakage test performed and confirmed the reported failure mode (leakage/mating issue).A review of the internal manufacturing device record and raw material history files for the reported lot number 0001415850 was performed, no recorded quality problems or rejections related to this incident were found, all procedural and functional requirements for product release have been met.Based on the quality team's investigation, most likely the root cause of this incident is manufacturing related.A corrective action project was opened to further investigate these defects.Complaints received for this device and defect will continue to be monitored by our quality team for signs of emerging trends.H3 other text: see manufacturer here.
 
Event or Problem Description
It was reported by the health professional that there is not a good seal between the manometer and stop-cock causing leakage of spinal fluid.Provided: we need to log a q-pulse for the lumbar puncture trays that are not providing a good seal with the manometer and stop-cock during a procedure.So far, every lot number has been a problem.I have at least 10 kits that cannot be used.Also we do not want anymore from the csc.This is just a new lot number in a series of lot numbers with the same problem.I need a new product from a different vendor/manufacturer.The manometer does not seal well into the stop cock and then spinal fluid is leaking causing an erroneous reading for fluid pressure.Mercy hospital okc will have to stop performing these procedures if we cannot get some resolution to this problem.The below lot has been identified as not sealing when using the stop-cock inside the kit.This results in a loss of pressure and fluid leaking everywhere.It has been reported to the vendor as a product failure.It was reported by the health professional that there is leakage of spinal fluid at the connection point at the stopcock which does not seal properly.Both of these lot numbers have been pulled from x ray.When the pressure gage is connected to the tubing from the spinal needle and the spinal fluid begins to flow, it drips from the connection point at the stopcock onto the floor exposing everyone to spinal fluid.This does create patient harm due to loss of pressure for an accurate spinal fluid pressure reading.So the physicians are not receiving accurate information.Therefore this may affect the treatment for the patient.We do have a tray with this last lot number.We continue to have additional lots where the tube does not seal when placed in the stop cock.Lot# 0001415850 is having the same problem.

Brand Name
LUMBAR PUNCTURE TRAY ADULT 20G X 3.5 DP-4301C
Common Device Name
LUMBAR PUNCTURE TRAY (ADULT & PEDIATRIC)
Manufacturer (Section D)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
Manufacturer (Section G)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
Manufacturer Contact
anna wehrheim
75 n. fairview drive
vernon hills, IL 60061
8015652341
MDR Report Key12441054
Report Number1625685-2021-00059
Device Sequence Number3939730
Product Code PWY
UDI-Device Identifier10885403057038
UDI-Public(01)10885403057038
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K982269
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 11/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2022
Device Model Number4301C
Device Catalogue Number4301C
Device Lot Number0001415850
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/26/2021
Supplement Date Received by Manufacturer11/23/2021
Initial Report FDA Received Date09/08/2021
Supplement Report FDA Received Date11/23/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown